What Is The Effect Of Lack Of Fluids Or Intravenous Fluids During Hospitalization?
In the last few days I saw patients in the ICU who used intravenous fluids controlled by a device, namely an infusion pump ..
Hello Dedy, thank you for the question for HealthReplies.com
The fluid that is given through the IV line can be of various types, it can be in the form of liquid alone, medicine, or medicine mixed into the liquid. Each type of course has a different function, but in general its function can be divided into 2, the first is for maintenance and the second is for therapeutic.
The impact of giving intravenous fluids that are too fast or too slow, of course, will depend on what fluids are given, the purpose of giving fluids, and what is also important is depending on the patient's own condition. If it is only for maintenance, the patient's heart and kidneys are in good condition, then giving it too fast or too slow will not have any effect on the patient. The patient's kidneys will be able to compensate for the excess or less fluid administration. If it is given for maintenance but there are certain conditions such as the patient's poor heart function or the kidneys that are not good, then giving it too quickly can cause the patient to become excess fluid (or called overload).
When given for therapeutic purposes, whether there is a certain effect on the patient still depends on several factors, including what is given for the purpose of therapy, what fluids are inserted, what drugs are given or mixed in the liquid, and it still depends on the patient's own condition. For example, fluids are given for resuscitation of burn patients where the administration of fluids in the first few hours must be done very quickly. So the administration of fluids that are too slow can cause the patient to experience hypovolemic shock (lack of fluids to cause impaired perfusion of blood to organs). For example, a patient is given a certain drug that works to lower blood pressure, so giving it too quickly can cause blood pressure to fall too fast, and giving it too slowly can cause blood pressure to not drop as expected. In the administration of certain drugs such as intravenous antibiotics, administration too fast or too slow often will not cause any side effects.
So much information from me, hopefully it will explain enough
dr. irna cecilia